Alert archive / Texas / Flash Flood Watches in 2013
Flash Flood Watch 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at May 28, 2013, 4:16 PM CDT for 22 counties in Texas. It took effect at May 29, 2013, 7:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2013, 4:16 PM CDT (21:16 UTC)
- In effect from
- May 29, 2013, 7:00 AM CDT
- Expired
- May 29, 2013, 7:38 PM CDT
- In force
- 13 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 22 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 3 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1613 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
800 WGUS64 KEWX 282116 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 416 PM CDT TUE MAY 28 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM THROUGH 7 PM WEDNESDAY ALONG AND EAST OF A LINE FROM BURNET TO BANDERA TO DERBY FOR LOCALLY HEAVY RAINS AND FLASH FLOODING... .AN UPPER LEVEL DISTURBANCE IS EXPECTED TO EJECT ANTICIPATED BURRO (MEXICAN PLATEAU) THUNDERSTORMS INTO FAR WESTERN SECTIONS OF SOUTH CENTRAL TEXAS THIS EVENING. THE STORMS ARE EXPECTED TO PROPAGATE FURTHER EAST INTO THE RIO GRANDE PLAINS OVERNIGHT WITH SOME SEVERE STORMS POSSIBLE. AS THE STORMS PROPAGATE FURTHER EASTWARD INTO THE HILL COUNTRY AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS DURING THE DAY WEDNESDAY...THE MAINTAINED CONVECTIVE COMPLEX WILL ENCOUNTER DEEP GULF MOISTURE AND MODERATE INSTABILITIES. THIS WILL RESULT IN THE COMPLEX TRANSITIONING FROM ONE THAT PRODUCES SEVERE WEATHER (HAIL...DAMAGING WINDS) TO ONE THAT PRODUCES HEAVY RAINFALL. WITH ALREADY SATURATED GROUND CONDITIONS...ANY FURTHER DEVELOPMENT OF HEAVY RAINS OVER THE WATCH AREA COULD RESULT IN RAPID RUNOFF AND RESULTANT FLASH FLOODING. TXC013-019-021-029-031-053-055-091-123-149-163-177-187-209-255- 259-285-287-325-453-491-493-290530- /O.NEW.KEWX.FF.A.0003.130529T1200Z-130530T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-FAYETTE-FRIO-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA- LEE-MEDINA-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...LA GRANGE...PEARSALL...GONZALES...SEGUIN...SAN MARCOS... KARNES CITY...BOERNE...HALLETTSVILLE...GIDDINGS...HONDO... AUSTIN...GEORGETOWN...FLORESVILLE 416 PM CDT TUE MAY 28 2013 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DEWITT...FAYETTE...FRIO... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...LAVACA... LEE...MEDINA...TRAVIS...WILLIAMSON AND WILSON. * FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING * HEAVY RAINS MAY DEVELOP DURING THE DAY WEDNESDAY. RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES WITH ISOLATED 5 INCHES POSSIBLE. * DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVERS MAY BE PRONE TO RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
4 follow-up statements
478 WGUS64 KEWX 290503 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1203 AM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM THROUGH 7 PM WEDNESDAY ALONG AND EAST OF A LINE FROM BURNET TO BANDERA TO DERBY FOR LOCALLY HEAVY RAINS AND FLASH FLOODING... .AN UPPER LEVEL DISTURBANCE IS EXPECTED TO EJECT ANTICIPATED BURRO (MEXICAN PLATEAU) THUNDERSTORMS INTO FAR WESTERN SECTIONS OF SOUTH CENTRAL TEXAS TONIGHT. THE STORMS ARE EXPECTED TO PROPAGATE FURTHER EAST INTO THE RIO GRANDE PLAINS OVERNIGHT WITH SOME STRONG TO SEVERE STORMS POSSIBLE. AS THE STORMS PROPAGATE FURTHER EASTWARD INTO THE HILL COUNTRY AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS DURING THE DAY WEDNESDAY...THE MAINTAINED CONVECTIVE COMPLEX WILL ENCOUNTER DEEP GULF MOISTURE AND MODERATE INSTABILITIES. THIS WILL RESULT IN THE COMPLEX TRANSITIONING FROM ONE THAT PRODUCES SEVERE WEATHER (HAIL...DAMAGING WINDS) TO ONE THAT PRODUCES HEAVY RAINFALL. WITH ALREADY SATURATED GROUND CONDITIONS...ANY FURTHER DEVELOPMENT OF HEAVY RAINS OVER THE WATCH AREA COULD RESULT IN RAPID RUNOFF AND RESULTANT FLASH FLOODING. TXC013-019-021-029-031-053-055-091-123-149-163-177-187-209-255- 259-285-287-325-453-491-493-291215- /O.CON.KEWX.FF.A.0003.130529T1200Z-130530T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-FAYETTE-FRIO-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA- LEE-MEDINA-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...LA GRANGE...PEARSALL...GONZALES...SEGUIN...SAN MARCOS... KARNES CITY...BOERNE...HALLETTSVILLE...GIDDINGS...HONDO... AUSTIN...GEORGETOWN...FLORESVILLE 1203 AM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DEWITT...FAYETTE...FRIO...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA...TRAVIS... WILLIAMSON AND WILSON. * FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING * HEAVY RAINS MAY DEVELOP DURING THE DAY WEDNESDAY. RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES WITH ISOLATED 5 INCHES POSSIBLE. * DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVERS MAY BE PRONE TO RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
967 WGUS64 KEWX 291025 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 525 AM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM THROUGH 7 PM TODAY ALONG AND EAST OF A LINE FROM BURNET TO BANDERA TO DERBY FOR LOCALLY HEAVY RAINS AND FLASH FLOODING... .A STRONG LATE MAY DISTURBANCE AND RAIN MAKING WEATHER SYSTEM OVER THE SOUTHERN AND CENTRAL ROCKIES EARLY THIS MORNING IS FORECAST TO MOVE TO THE SOUTHERN AND CENTRAL PLAINS TONIGHT. AS THE SOUTHERN PART OF THIS DISTURBANCE MOVES ACROSS SOUTH CENTRAL TEXAS TODAY THROUGH THE EARLY EVENING... AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THE STORMS ARE FORECAST TO MOVE TOWARD THE EAST AND NORTHEAST IN A MOIST AND UNSTABLE ENVIRONMENT. SOME OF THE THUNDERSTORMS COULD POSSIBLY BE SEVERE ALONG AND WEST OF A LINE FROM GEORGETOWN TO AUSTIN TO PLEASANTON...AS HIGHLIGHTED BY THE SLIGHT RISK OF SEVERE STORMS FROM THE STORM PREDICTION CENTER. THIS COULD RESULT IN AN AREA OF SHOWERS AND THUNDERSTORMS THAT CHANGES FROM ONE THAT PRODUCES SEVERE WEATHER...HAIL AND DAMAGING WINDS...TO ONE THAT PRODUCES HEAVY RAINFALL. WITH ALREADY SATURATED GROUND CONDITIONS...ANY FURTHER DEVELOPMENT OF HEAVY RAINS OVER THE WATCH AREA COULD RESULT IN RAPID RUNOFF AND RESULTANT FLASH FLOODING. TXC013-019-021-029-031-053-055-091-123-149-163-177-187-209-255- 259-285-287-325-453-491-493-292100- /O.CON.KEWX.FF.A.0003.130529T1200Z-130530T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-FAYETTE-FRIO-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA- LEE-MEDINA-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...LA GRANGE...PEARSALL...GONZALES...SEGUIN...SAN MARCOS... KARNES CITY...BOERNE...HALLETTSVILLE...GIDDINGS...HONDO... AUSTIN...GEORGETOWN...FLORESVILLE 525 AM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DEWITT...FAYETTE...FRIO...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA...TRAVIS... WILLIAMSON AND WILSON. * THROUGH THIS EVENING * HEAVY RAINS MAY DEVELOP DURING THE DAY TODAY. RAINFALL AMOUNTS WILL AVERAGE NEAR 1 TO 3 INCHES...WITH ISOLATED AMOUNTS NEAR 5 INCHES POSSIBLE. * DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVERS MAY BE PRONE TO RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
761 WGUS64 KEWX 291455 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 955 AM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT TONIGHT ALONG AND EAST OF A LINE FROM BURNET TO BANDERA TO DERBY FOR LOCALLY HEAVY RAINS AND FLASH FLOODING... .THE NATIONAL WEATHER SERVICE HAS EXTENDED THE FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT. SOME OF OUR HIGH RESOLUTION MODELS ARE SHOWING HEAVY CONVECTION EXTENDING INTO THE EVENING HOURS AS DISTURBANCES ALOFT SWEEP NORTHEAST. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE WATCH AREA LATER TODAY. A PLUME OF ATMOSPHERIC MOISTURE ABOVE WHAT IS CONSIDERED NORMAL FOR THIS TIME OF YEAR COUPLED WITH A LOW LEVEL JET SWEEPING DEEP GULF M0ISTURE INLAND WILL CREATE THE CONDITIONS CONDUCIVE TO THE DEVELOPMENT OF HEAVY RAINS AND RESULTANT FLASH FLOODING. IN ADDITION...THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE STORMS ACROSS WESTERN PORTIONS OF THE FLOOD WATCH AREA INCLUDING THE I-35 CORRIDOR. WITH ALREADY SATURATED GROUND CONDITIONS...ANY FURTHER DEVELOPMENT OF HEAVY RAINS OVER THE WATCH AREA COULD RESULT IN RAPID RUNOFF AND RESULTANT FLASH FLOODING. TXC013-019-021-029-031-053-055-091-123-149-163-177-187-209-255- 259-285-287-325-453-491-493-300415- /O.EXT.KEWX.FF.A.0003.000000T0000Z-130530T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-FAYETTE-FRIO-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA- LEE-MEDINA-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...LA GRANGE...PEARSALL...GONZALES...SEGUIN...SAN MARCOS... KARNES CITY...BOERNE...HALLETTSVILLE...GIDDINGS...HONDO... AUSTIN...GEORGETOWN...FLORESVILLE 955 AM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DEWITT...FAYETTE...FRIO...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA...TRAVIS... WILLIAMSON AND WILSON. * THROUGH THIS EVENING * HEAVY RAINS MAY DEVELOP DURING THE DAY TODAY. RAINFALL AMOUNTS WILL AVERAGE NEAR 1 TO 3 INCHES...WITH ISOLATED AMOUNTS NEAR 5 INCHES POSSIBLE. * DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVERS MAY BE PRONE TO RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
402 WGUS64 KEWX 300038 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 738 PM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH CANCELLED... .LOSS OF DAYTIME HEATING HAS CONVECTION ON THE DECREASE. DO NOT BELIEVE ANY ORGANIZED CONVECTION WILL FORM THIS EVENING AND THERE WILL NOT BE ANY SUSTAINED RAINFALL. THEREFORE...HAVE CANCELLED FLASH FLOOD WATCH. TXC013-019-021-029-031-053-055-091-123-149-163-177-187-209-255- 259-285-287-325-453-491-493-300145- /O.CAN.KEWX.FF.A.0003.000000T0000Z-130530T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-FAYETTE-FRIO-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA- LEE-MEDINA-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...LA GRANGE...PEARSALL...GONZALES...SEGUIN...SAN MARCOS... KARNES CITY...BOERNE...HALLETTSVILLE...GIDDINGS...HONDO... AUSTIN...GEORGETOWN...FLORESVILLE 738 PM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. NO SIGNIFICANT RAINFALL IS EXPECTED THIS EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 28, 3:27 PM CDT, 49 minutes earlier.
Area forecast discussion, May 28, 3:27 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 PM CDT TUE MAY 28 2013 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... PROGRESSIVE SHORT WAVE TROUGH AT MIDDAY EXTENDING FROM FAR WEST TEXAS SOUTHWEST INTO SOUTHERN BAJA. THE GFS MODEL SHOWS THIS TROUGH MOVING INTO THE CONCHO VALLEY TO THE BIG BEND REGION BY 00Z THIS EVENING... PROVIDING ENOUGH FORCING ALOFT TO EJECT ANTICIPATED BURRO (MEXICAN PLATEAU) CONVECTION EASTWARD INTO DEEP TROPOSPHERIC MOIST GULF FLOW OVER FAR WEST PORTIONS BY LATE EVENING. 12Z KDRT SOUNDING PROG INDICATES THE UPPER LEVEL CAP MAY BE BROKEN BY 06Z (1 AM) PROVIDING FURTHER ASCENT AND INTENSIFICATION...AND WITH SURFACE CAPES FORECAST NEAR 2,000+ STORMS WHICH DEVELOP MAY BECOME SEVERE BY LATE THIS EVENING OVER WESTERN PORTIONS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH SUCH INSTABILITY AND DYNAMICS. THE CONTINUED PROGRESSIVE NATURE OF THE TROUGH AND INTENSIFYING UPPER JET WILL SHIFT (MAINTAIN) THE DEVELOPING STORMS EAST OVER MUCH OF THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS BY DAWN WEDNESDAY. THIS DEVELOPING MCS WILL PUSH INTO THE HILL COUNTRY...THEN INTO CENTRAL AND EASTERN SECTIONS OF SOUTH CENTRAL TEXAS DURING THE DAY WEDNESDAY. LOWS TONIGHT IN THE UPPER 60S TO NEAR 70 HILLS...70S ELSEWHERE. HIGHS WEDNESDAY MOSTLY IN THE 80S EXCEPT LOW 90S RIO GRANDE PLAINS. WITH PRECIPITABLE WATER VALUES SOME 2 STANDARD DEVIATIONS HIGHER THAN NORMAL...UNIDIRECTIONAL SOUTHERLY FLOW ABOVE 5 THSD FEET AND MODERATE INSTABILITIES...EXPECT TRANSITION TO A POTENTIAL HEAVY RAIN...FLOOD EVENT OVER CENTRAL AND EASTERN SECTIONS BY TOMORROW AFTERNOON. WILL ISSUE A FLASH FLOOD WATCH GENERALLY EAST OF A LINE FROM BURNET TO BANDERA TO DERBY FOR TOMORROW (7AM TO 7PM) DURING THE DAY. MORE DEFINITION WILL BE ADDED AND THE WATCH COULD BE REDEFINED LATER WITH THE NEW 00Z MODEL DATA TONIGHT. ONE TO THREE INCHES OF RAIN ARE POSSIBLE IN THE WATCH AREA WITH ISOLATED FIVE INCH AMOUNTS. AS DIURNAL HEATING WANES AND INSTABILITIES DECREASE...RAINS WILL TAPER OFF TOMORROW EVENING. && .LONG TERM (THURSDAY THROUGH TUESDAY)... AN INCREASINGLY DRIER...ZONAL FLOW ALOFT WILL CAP MOISTURE THURSDAY THROUGH SATURDAY WITH MORNING LOW CLOUDS BECOMING PARTLY CLOUDY WEST. SIGNIFICANT RAIN IS NOT EXPECTED. DAYTIME HIGHS THURSDAY WILL RISE TO NEAR SEASONAL LEVELS AND A LITTLE ABOVE NORMAL FRIDAY AND SATURDAY. MILD TO WARM HUMID NIGHTS. AS DISTURBANCES WORK THEIR WAY OVER THE SOUTHERN U.S. PLAINS EARLY SUNDAY...A WEAK FRONT WILL SLIP INTO THE NORTHEAST CORRIDOR. SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT OVER NORTHERN SECTIONS SUNDAY MORNING AND MAINLY EASTERN HALF SUNDAY AFTERNOON. RIDGING WILL BUILD BACK OVER THE REGION MONDAY THROUGH TUESDAY WITH MILD MORNINGS AND WARM TO HOT AND HUMID CONDITIONS CONTINUING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 87 73 90 74 / 10 30 20 10 10 AUSTIN BERGSTROM INTL AIRPORT 72 87 73 90 73 / 10 30 20 10 10 NEW BRAUNFELS MUNI AIRPORT 71 87 72 89 72 / 10 30 20 10 - BURNET MUNI AIRPORT 70 84 71 87 72 / 20 30 20 10 10 DEL RIO INTL AIRPORT 74 93 74 95 76 / 40 20 20 10 10 GEORGETOWN MUNI AIRPORT 71 85 72 88 72 / 10 30 20 10 10 HONDO MUNI AIRPORT 72 89 73 92 73 / 20 30 20 - - SAN MARCOS MUNI AIRPORT 72 85 73 88 74 / 10 30 20 10 - LA GRANGE - FAYETTE REGIONAL 75 88 76 91 77 / 10 30 30 10 10 SAN ANTONIO INTL AIRPORT 73 87 74 90 74 / 10 30 20 - - STINSON MUNI AIRPORT 72 87 73 90 73 / 10 30 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && MESOSCALE/AVIATION...13 SYNOPTIC/GRIDS...02 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 28, 3:40 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 340 PM CDT TUE MAY 28 2013 TXZ171>173-183>194-202>209-217>225-228-291215- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 340 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT OVER THE SOUTHERN EDWARDS PLATEAU AND WESTERN RIO GRANDE PLAINS. SOME THUNDERSTORMS MAY BECOME SEVERE OVER WESTERN VAL VERDE COUNTY THIS EVENING. THE SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING ALONG AND WEST OF A LINE FROM BRIGGS TO BOERNE TO EAGLE PASS. THE SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM TO 7 PM WEDNESDAY EAST OF A LINE FROM BURNET TO BANDERA TO DILLEY. RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED 5 INCH AMOUNTS ARE POSSIBLE ACROSS THE FLASH FLOOD WATCH AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND WEDNESDAY NIGHT.
Nearby
Flash Flood Watches in Texas, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.